THE LAW SOCIETY OF HONG KONG DEPARTMENT OF STANDARDS AND DEVELOPMENT

APPLICATION FOR ACCREDITATION OF CONTINUING PROFESSIONAL DEVELOMENT ACTIVITY

	Application Date	Tel, Fax and Email of Applicant		FOR OFFICE USE
	20 March 2010	Tel: 2222 1234		Action taken on application:
		Fax: 2222 4567		
		Email: cpdcourse@xxxx.com.hk		
1.			7	☐ Approved: CPD credits
1.	Name and address of App	plicant (person completing the form)		
	XXXXX			☐ Accreditation denied, no CPD credit is granted
2.	Course Provider / Organ	iser		Comments (see attached):
	XXXXXXXX			
3.	Details of educational act	iivity	4.	Date and location of presentation
	Course Title: Writing Le Practice (Module 1)	gal Opinions/ Letters of Advice in Commercial Law		Date: 20 April 2010
	* Category : Commercial			Location: XXXXXXXXX
	* Code : CW	nstructions) : English / Cantonese / Mandarin		
	* Plesae see attached note	_		
_				
5.	Application Fee (attached	d, if applicable)	Y	Yes □ No
6.	Name, professional/educa C.V.'s may be submitted Mary Cheung and Peter Cl	<u>-</u>	ce an	nd current employment of presenter(s) (short
	(See attached C.V.)			
	(See altaenea C. V.)			
7.	Please provide a complete	e description of all materials to be distributed to	parti	cipants
	☐ Looseleaf ✓	Bound ✓ Typewritten □ Typeset		Total Pages (estimated) 50
8.	Description of physical fa	acilities (check all that apply)		
	✓ Classroom [Seating	☐ Theatre ✓ Writing Surface Seating available		□ Other – describe:
9.	Target Audience:	ee & First Year Solicitors	10.	Estimated Number of Participants: 65

1 11	od of evaluation of programme (check all that apply) Participant critique
Has	course or any part of a course of a similar nature been offered and accredited before? ✓ Yes □ No
If y	, please indicate title, dates and sponsoring agency: 19 March 1998
If y	, please indicate no. of any CPD points awarded: 3
We	the same presenters used? □ Yes ✓ No
If n	list new presenter(s):
I ha	e reviewed the criteria for accreditation and made them known to each of the presenters.
	✓ Yes □ No

OUTLINE OF COURSE PRESENTATION

 $Please\ also\ provide\ detailed\ outline\ of\ course\ presentation\ on\ reverse\ side,\ and\ attach\ programme\ agenda\ /\ brochure.$

14.	Time during which each segment will be offered	Subject content of each segment	Presenter(s)	Teaching technique used in each segment	Total amount of time devoted to each segment
	9:00-09:30	Session 1 Lecture 1- The Art (and pain) of Effective Communication – Getting Excited About	Mary Cheung and Peter Chan	Lecture	30 mins.
	09:30-09:45	Writing Writing Tips – 1 and 2		Group Discussion/ Exercises	15mins
	09:45-10:30	Session 2 (Part 1) Turning a meeting into attendance notes Listen to a short "role play" Take attendance notes "Pruning"-how it's done Reorganize attendance notes Example of attendance notes			45mins
	10:30-10:55	Session 3 Group Activity –"Real Time Pruning"contest Simplify the sentences or passages in front of you Trim a sentence or passage down to a minimum number of words without losing substance		Group Discussion/ Exercises	25mins
	10:55-11:10	Break			
	11:10-11:45	Session 4 Lecture 2 – Getting the Right Message Across			35mins
	11:45-12:10	Session 2 (Part 2) Write your office memo Writing Tips 3 & 4			25mins
	12:10-12:25				15mins
	12:25-12:45	Session 5 Responding in Writing -Clearly			20mins
	12:45-13:45	Lunch			
		Writing Tips 5 & 6			

13:45-14:30			45mins
14:30-15:00	Session 6 Lecture 3 – The Elements of Style	Group Discussion/	
15:00-15:30	Session 7	Exercises	30mins
15:00-15:30	Subtleties & getting the right message across		30mins
15:30-15:45	Break		
	Writing Tips 7 & 8		
15:45-16:00 16:00-16:20	Session 8	Group Discussion/	15mins
10.00-10.20	Lecture 4- Formal Legal Opinions Writing Tip 9	Exercises	20mins
16:20-16:40 16:40-17:05	Sessions 2 (Part 3) Turning an office memo into a letter of advice		20mins 25mins
17:05-18:30	Session 9 Application of Writing Tips		1hr 25mins
Registration fee	to be charged your registrants in HK dollars: \$ 800	Total hours (excl. breaks)	8 hrs

15.	I apply for	r CPD accreditation	for:

✓	the	programme	20	а	whole
•	เมเษ	Dibulanine	as	а	WIIOIE

each segment of the programme. Please provide details of each segment in item 14 and the justification for accreditation on a segmented basis.1

16. For on-demand online courses only:

(Please refer to guideline 7 of the Mandatory CPD Information Package for details)

I also provide the following to the Law Society in support of my application:

- i. A copy of the course material;
- ii. Log in I.D. and password or other means for access to the course on-line in order that the Law Society can monitor the course;
- iii. Evidence that the course is interactive. The interactive elements include but are not limited to quizzes and exercises.
- iv. Means for access by the Law Society to the on-line record verifying that a participant has completed the course in full; and

Details of the technical support services available to the participants.

Accreditation of a programme on a segmented basis will be granted by the CPD Accreditation Sub-Committee only where it is appropriate to do so, that is, where the various sessions/segments of the course are discrete, and where segmented accreditation will not detract from the educational value of the course.

17.

In consideration of the Law Society accrediting this course, the course provider / organiser agrees (1) to meet the criteria for accreditation, (2) to offer the course materially in the way presented in this application, (3) to allow the Law Society of Hong Kong, a member thereof or such other person(s) as it shall designate, to attend, audit and view the programme (on the internet if it is a webinar or on-demand online course), (4) to submit promptly to the Law Society all materials and information relating to its provision of the course upon request, (5) to keep the attendance record of the course for 4 CPD practice years from the end of the CPD practice year during which the course is held, and (6) to inform the Law Society of the actual start and finish time of the course should they be different from the scheduled time and to submit an evaluation summary to the Department of Standards and Development of the Law Society by email within **seven (7) days** following the final presentation of the programme, as detailed in this form.

Signature of Applicant for and on behalf of Course Provider / Organiser:	XXXXXX		
Printed Name of Applicant:	XXXX_		
Title of Applicant: _XXXXXXX	Date:	20 March 2010	-

Personal Information Collection Statement

The personal data ("the data") collected in this application form ("this Application") for accreditation of Continuing Professional Development Programme will be used by the Law Society of Hong Kong ("the Society") for the purposes of processing this Application, evaluating the merits of this Application, auditing performance of the accredited courses, compiling statistics and keeping records of the accredited courses and other related matters.

In making this Application, it is obligatory for you to supply the Society with the data requested in this application form except as otherwise indicated. The consequence for you if you fail to supply such data is that the Society will not be able to process this Application.

The data may be provided to such persons within the Society whose proper business it is to have access to and assist in the processing of this Application and related matters. The data may also be provided to the Hong Kong Academy of Law Limited and to other persons who may help the Society in attaining the purposes above mentioned.

Any data that is provided to anyone outside of the Society will be restricted to what is necessary and not excessive to achieve any intended purpose.

You have the right to request access to and correction of the data. Any such request should be addressed to the Secretary General, the Law Society of Hong Kong, 3/F, Wing On House, 71 Des Voeux Road Central, Hong Kong.

The Privacy Policy Statement of the Society is available on its website at www.hklawsoc.org.hk.

#2721026

LAW SOCIETY OF HONG KONG

Writing Legal Opinions/ Letters of Advice in Commercial Law Practice (Module 1)

20 April 2010

Presenters: Mary Cheung and Peter Chan

This workshop aims to improve language and communication skills when writing legal opinions and letters of advice. It is expected that after completion of the course, participants feel more comfortable to take instructions and turn them into concise and relevant letters of advice; get directly to the point; avoid writing pitfalls with the aid of various writing tops; spot complicated, blown-up jargon and reduce its basic meaning.

9:00:9:30	Session 1- Lecture I - The Art (and pain) of Effective Communication - Getting Excited About Writing This session aims to give participants an understanding of the techniques of effective communication and writing skills
9:30-9:45	Writing Tips – 1 and 2
9:45-10:30	Session 2 – - Turning a meeting into attendance notes - Listen to a short "role play" - Take attendance notes - "Pruning"-how it's done Reorganize attendance notes - Example of attendance notes
10:30-10:55	 Session 3 – Group Activity — "Real Time Pruning" contest Simpli the sentences or passages in front of you Trim a sentence or passage down to a minimum number of words without losing substance
	In Sessions 2 and 3, participants will learn how to write concise and pertinent attendance notes. Participants will be divided into small groups. After listening to short "role play, they will be asked to write attendance notes. They will also be given an exercise in order to test their skills in simplifying sentences or passages. The group work will be demonstrated in class and discussed.
10:55-11:10	COFFEE BREAK
11:10-11:45	Session 4 – Lecture 2 – Getting the Right Message Across This session will be delivered in the form of lecture. It will focus on the importance and techniques of delivering the right message across
11:45-12:10	Session 2 (Part 2) – Write your office memo
12:10-12:25	Writing Tips 3 & 4

12:25-12:45	Session 5 – Responding in Writing – Clearly
12:45-13:45	LUNCH
13:45-14:30	Writing Tips 5 & 6
14:30-15:00	Session 6 – Lecture 3 – The Elements of Style
15:00-15:30	Session 7 – Subtleties & getting the right message across In sessions 6 and 7, participants will learn the elements of writing style and will be told to avoid convoluted language, and complicated and blown-up jargons.
15:30-15:45	BREAK
15:45-16:00	Writing Tips 7 & 8
16:00-16:20	Session 8 – Lecture 4 – Formal Legal Opinions Writing Tip 9
16:20-16:40	Session 2 (Part 3)
16:40-17:05	Turning an office memo into a letter of advice
17:05-18:30	Session 9 Application of Writing Tips In Sessions 8 and 9, participants will be involved in group discussion and exercises. They will be asked to write a concise and relevant letter of advice after taking instructions from the workshop leaders. After the exercise, the workshop leaders will identify common errors and suggest a sample letter of advice.